How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. B. Your Own Question
Dr. B.
Dr. B., Veterinarian
Category: Dog Veterinary
Satisfied Customers: 15713
Experience:  Hello, I am a small animal veterinarian and am happy to discuss any concerns & questions you have on any species.
Type Your Dog Veterinary Question Here...
Dr. B. is online now
A new question is answered every 9 seconds

I gave my dog a double dose of his morning meds. I gave him

Customer Question

I gave my dog a double dose of his morning meds. I gave him peroxide but he hasn't vomited
Submitted: 1 month ago.
Category: Dog Veterinary
Customer: replied 1 month ago.
I gave my dog a double dose of his meds, taramadol, methacabinol, gabupentin. I gave peroxide but he didn't vomit
Customer: replied 1 month ago.
Posted by JustAnswer at customer's request) Hello. I would like to request the following Expert Service(s) from you: Live Phone Call. Let me know if you need more information, or send me the service offer(s) so we can proceed.
Expert:  Dr. B. replied 1 month ago.

Hello & welcome, I am Dr. B, a licensed veterinarian and I would like to help you with today.

How long ago did you give the second dose?

What is the milligram dose of each you have given?

How much does he weigh?

How much peroxide did you give?

Customer: replied 1 month ago.
Methacabinol 1000 too much
Gabapentin 200 mg too much
Taramadol 100 mg too much
90 lbs
13 years old
I poured as much peroxide down him as I could but no vomit
Expert:  Dr. B. replied 1 month ago.

Thank you,

First, with him being a larger dog and these drugs having a wide dosing range, we have some wiggle room. If he had 200mg Tramadol that is a high dose but not an overdose. As for the Gabapentin, it too is high but not an overdose. That said, the Methacabinol is slightly over at 50mg/kg where the top dose he can have is 44mg/kg. And an overdose of that with the others at high doses could cause drooling, sedation, vomiting and stumbling.

Now you didn't note how long ago this was. If it was <2 hours, you can try to induce vomiting again. We need to be giving at least 20ml of peroxide but up to 90ml for his size to trigger vomiting. If just won't then you can either have him to the ER for injectable Apomoprhine. Otherwise, you can use activated charcoal at this stage. This is available over the counter from the pharmacy (ask for the high strength version in grams, not the one for gas since you will need a lot of these) and works by binding any remaining material in the stomach. For activated charcoal, we tend to give 1-4 grams per pound every 8 hrs. This can be mixed with food to be fed or with water to syringe feed (do note that it stains, so keep it away from white carpets/clothes). This will just limit how much is absorbed and reduce the intoxication risk here.

Overall, most of these aren't overdoses for him. Though with the one and given the sedation these all can cause, the above would be best to limit absorption. So, consider trying again if you didn't give as much peroxide as I noted. Else the other 2 options need to be considered to reduce what he absorbs and avoid any harm. Just in case you need a local emergency vet, you can check @ or via

Please take care,

Dr. B.


If you have any other questions, please ask me – I’ll be happy to respond. Please remember to rate my service once you have all the information you need as this is only way I am credited for helping you. Thank you! : )

Customer: replied 1 month ago.
Response was accurate to what an on call emergency vet told me. The response just wasn't fast enough.
Expert:  Dr. B. replied 1 month ago.

Hi again,

I am sorry you felt that way, though the only delay on my part was that for calculating out the risk for the doses you gave and to type a reply.

Take care,

Dr. B.

Expert:  Dr. B. replied 1 month ago.
Hi Ann,

I'm just following up on our conversation about your pet. How is everything going?

Dr. B.

Related Dog Veterinary Questions